Trazodone is an antidepressant medication. Trazodone
This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.
Desyrel overdose; Deprax overdose; Molipaxin overdose; Thrombran overdose; Trialodine overdose; Trittico overdose
Trazodone is commonly sold under the brand name Desyrel.
Airways and lungs:
Difficulty breathing(breathing may stop completely)
Heart and blood vessels:
Chest pain Irregular heartbeat
- Low blood pressure, sometimes leading to fainting
Coma Dizziness Drowsiness
- Priapism (erection that lasts for more than 4 hours without stimulation)
Seek immediate medical help and call poison control. Do NOT make the person throw up unless told to do so by poison control.
Before Calling Emergency
Determine the following information:
- Patient’s age, weight, and condition
- Name of the product (as well as the ingredients and strength, if known)
- Time it was swallowed
- Amount swallowed
- If the medication was prescribed for the patient
The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions.
This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.
Take the container with you to the hospital, if possible.
What to Expect at the Emergency Room
The health care provider will measure and monitor the patient’s vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. The patient may receive:
- Activated charcoal
- Blood and urine tests
- Breathing support (artificial respiration)
- Chest x-ray
- EKG (electrocardiogram, or heart tracing)
- Intravenous (through the vein) fluids
- Tube through the mouth into the stomach to empty the stomach (
Death can result from an overdose, but this is rare. Long-term heart and respiratory problems are also rare.
Keep all medications in child-proof containers and out of reach of children. Read all medication labels and take only medications which have been prescribed for you.